Great question and one that I ask frequently. That said, I get mixed answers from MDs. My suspicion is that most take the "better safe than sorry" approach. Apart from the side effects (far from insignificant in my opinion), there is no doubt that lupron suppresses testosterone which feeds cancer cells. But if cancer is no longer present, why is lupron still needed? After 2 years and now an additional 6 months in your case, I wonder what the risk is by discontinuing lupron? My hunch is that the data is inconclusive. If there is good data, then your physician should be able to share it with you. While there is always risk, what's the percentage? Ultimately you should decide if the risk is worth taking. One major concern with an extended lupron treatment, as in your case, is whether your libido will ever return. The evidence suggests that it won't after extended ADG therapy — or won't to a significant degree. While this may not be a concern for you, it can be a concern for many.